How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DocPhilMD Your Own Question
DocPhilMD
DocPhilMD, Doctor
Category: OB GYN
Satisfied Customers: 54816
Experience:  Board Certified Internist trained in OB/GYN
55099014
Type Your OB GYN Question Here...
DocPhilMD is online now
A new question is answered every 9 seconds

Dr- ! A little about me-45 F, 5"10, 135lbs, exercise

Customer Question

Hi Dr-
Hi! A little about me-
45 F, 5"10, 135lbs, exercise 3-4 times a week. Good diet, etc.
Medical hx: spinal fusion (c5,6,7) 2003, no problems . I have bipolar 2 as well.
Meds: Wellbutrin, lamictal ( daily) occasionally I take klonipin at night only- I'm a paramedic, my sleep is all messed up with night shifts etc. the schedule isn't new for me, I know sometimes that can effect period right? also, I have a rx for Percocet 10/325 for the neck pain that I occasionally get from the surgery. (Also all the lifting of patients! I work in San Francisco-- no elevators!)
Ok- problem- I was on birth control pills ( loestrin) that I quit about a year ago. I had been on it since I was 18-- long time! I had NO problems on the pill, in fact I hardly knew I had a period. No cramping, minimal blood flow, no Pms.
I put an iud in about a year ago( copper- no hormones). It's all fine, except..I now have cramping ( in lower back too), still no pms but a way heavier flow and I'm getting my period every other week.enough already!! I seem to have one heavy flow period ( 4 days ish) , then about 10 days later, bleeding again-- lasts about 4 days, not real heavy, but enough to really bug me. Also, this "period" has the brownish blood, but the other period is like a regular one.No brown blood in the heavy one. I am very vigilant in getting my exams- no issues there.
So what I'm asking is:
What's going on? Other than removing it, is there anything I can do to help this?
My ob said this is normal, but come on! A year of this??
Sorry for the long narrative, but I wanted you to get the picture.
ūüėĄRachel
Submitted: 1 year ago.
Category: OB GYN
Expert:  DocPhilMD replied 1 year ago.
any other medical issues?
Customer: replied 1 year ago.
None
Expert:  DocPhilMD replied 1 year ago.
when was the last pap?
Expert:  DocPhilMD replied 1 year ago.
This could be fibroids or menopause
You need an examination, pelvic ultrasound and hormone levels tested Rachel